Alert archive / Wyoming / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 3, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 2, 2003, 8:05 PM MDT for Natrona County, Wyoming. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2003, 8:05 PM MDT (02:05 UTC)
- Expired
- Jun 2, 2003, 8:45 PM MDT
- In force
- 40 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 164 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 2.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 3371 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 030205 SVRRIW WYC025-030245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 803 PM MDT MON JUN 2 2003 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL NATRONA COUNTY IN CENTRAL WYOMING * UNTIL 845 PM MDT * AT 803 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF BAR NUNN...OR ABOUT 15 MILES NORTHWEST OF CASPER...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... 7 MILES SOUTHWEST OF BAR NUNN AROUND 820 PM MDT NEAR CASPER AROUND 825 PM MDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1.5 INCHES IN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STURDY BUILDING. BOATERS ON AREA LAKES SHOULD TAKE SHELTER. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DANGEROUS LIGHTNING ARE ALL LIKELY. STAY AWAY FROM TREES OR OTHER ISOLATED TALL OBJECTS. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4304 10657 4284 10677 4262 10634 4289 10612 $$ KNUTSVIG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 1:55 PM MDT, 6 hours 10 minutes earlier.
Area forecast discussion, Jun 2, 1:55 PM MDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 155 PM MDT MON JUN 2 2003 .TONIGHT THROUGH THURSDAY NIGHT... NNW UPPER FLOW PERSISTING ACROSS THE AREA THROUGH ENTIRE PERIOD WITH A SERIES OF S/WS DROPPING SE ACROSS AREA. INITIAL VIGOROUS S/W DROPPING SE FROM MT THIS AFTERNOON. WOULD EXPECT MOST OF DEVELOPMENT TO OCCUR JUST TO EAST OF AREA WHERE DYNAMICS MEET BETTER MOISTURE. ANOTHER AREA POSSIBLE ACROSS FAR NORTH CLOSER TO VORT WHERE STORMS ARE ALREADY BEGINNING TO FIRE IN YNP. LOW POPS LOOK OK FOR NE SECTIONS FOR DIURNAL CONVECTION TUES AFTERNOON WITH PASSAGE OF WEAK S/W. CHANCES TO CONTINUE FOR WED/THURS AS UPPER LOW DROPS SOUTH FROM MT AND INTO NRN PLAINS. COOL DOWN ON TEMPS TO CONTINUE...WITH THE STRONGEST CAA DEVELOPING BEHIND FRONTAL PASSAGE ON THURS. .FRIDAY THROUGH MONDAY... ROCKIES REMAINING ON BACK SIDE OF UPPER TROF THROUGH SATURDAY WITH ADDITIONAL PIECES OF ENERGY DROPPING SOUTH ACROSS AREA. THIS WILL MAINTAIN THE DAILY CHCS FOR SHOWERS AND BELOW NORMAL TEMPS BEFORE THE LAST IN THIS SERIES OF SYSTEMS MOVES THROUGH EARLY ON SAT. SUN INTO MON FLOW TRANSITIONS TO MORE WSW AS TROF LIFTS INTO GREAT LAKES AND WEAK RIDGING DEVELOPS ACROSS ROCKIES. THIS SHOULD RESULT IN DRY AND WARMER CONDS. .RIW...NONE. FRIEDERS
Hazardous weather outlook, Jun 2, 5:15 AM MDT, 14 hours 50 minutes before
WYZ001>020-022>030-031300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 515 AM MDT MON JUN 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
Nearby
Severe Thunderstorm Warnings in Wyoming, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.